COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Back to Search Results |
| Model Number |
G09502 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter separated at the hub prior to an unknown procedure.During the transfer of the patient from the bed to the procedure table, it was observed that the catheter separated at the hub.As a result, an urgent ultrasound of the chest was performed to confirm if any device fragments were left in the patient.As reported, no section of device was left inside the patient, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The patient was hospitalized; however, hospitalization was not prolonged as a result of the failure.Additional information regarding event details has been requested but is currently unavailable.
Additional Manufacturer Narrative
D2a - common device name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product code: gbo; lje e1 - phone number: (b)(6), h3 - device evaluated by mfg? - not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
In additional information received on 24apr2025, it was confirmed that the device was initially placed in to left pleural effusion by the radiology staff on (b)(6) 2025.The device separated at the hub, but the tip of the device remained intact, no fragments of the complaint device were left in the patient.The patient had limited mobility and was acutely admitted due to covid and pleural infusion.Additionally, the patient was suffering from myocarditis and was undergoing treatment for leukemia.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter separated at the hub prior to an unknown procedure.The device was initially placed by the radiology staff on (b)(6) 2025 to treat a left pleural effusion.During the transfer of the patient from the bed to the procedure table, it was observed that the catheter separated at the hub.As a result, an urgent ultrasound of the chest was performed to confirm if any device fragments were left in the patient.The device separated at the hub, but the tip of the device remained intact, no fragments of the complaint device were left in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was noted that the patient had limited mobility and was acutely admitted due to covid and pleural infusion.Additionally, the patient was suffering from myocarditis and was undergoing treatment for leukemia.The patient was hospitalized; however, hospitalization was not prolonged as a result of the failure.Reviews of the documentation, including the complaint history, device history record, quality control, manufacturing instructions (mi), and instructions for use (ifu) for the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformance related to the failure.A complaint history search on the complaint lot identified one other event reported for leakage.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [ifu__multi2_rev1] packaged with the device contains the following in relation to the reported failure mode: precautions: "patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the catheter experienced excessive force or tension while in the patient; however, this possibility cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.